MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43783
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # p050017/s002 and s003.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations via phone conversation "the flexor material came detached from the handle x2.Thus, the stent can not be deployed.These were attempted to be used in the same procedure with the same patient.A third g43783-ziv5-18-125-8-80 (different lot number) was opened and used to complete the intended procedure successfully." type of procedure - sfa intervention.Did any unintended section of the device remain inside the patient¿s body? - no · if yes, please describe.Was the patient hospitalized or was there prolonged hospitalization due to this occurrence? - no did the patient require any additional procedures due to this occurrence? - no · if yes, please describe.Did the product cause or contribute to the need for additional procedures? - no · if yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? - no has the complainant reported that the product caused or contributed to the adverse effects? - no · please specify adverse effects and provide details.Are images of the device or procedure available? - no at what stage of the procedure did the complaint occur? unpacking or preparation of the device, insertion, stent placement, removing the introducer.- attempting placement details of access sheath used (name, fr size, length)? - right groin acces (5x45 ansel) what was the target location for the stent? - sfa was the product inspected for kinks or damage before use? - yes was the device used percutaneously? - yes was the device flushed through both flushing port before the procedure, as per ifu? - yes was pre-dilation performed ahead of placement of the stent? - the stents were never deployed was post-dilation performed after the placement of the stent? - the stents were never deployed details of the wire guide used (name, diameter, hydrophilic)? - hydro st wire guide did the patient exhibit difficult or altered anatomy (if altered please specify how it is altered)? - some calcification was resistance encountered when advancing the wire guide to the target location? - yes was resistance encountered when advancing the delivery system to the target location? - no how did the physician deal with this resistance? - n/a was the approach ipsilateral or contralateral? - contralateral if contralateral, was the bifurcation angle steep? - n/a did the tip of the delivery system cross the target location? - yes was the delivery system tracked around a tight angle in the patient anatomy? - no was the delivery system damaged/kinked/twisted during deployment? - no was the handle pulled towards the hub during deployment? - the physician attempted, but that's when they came apart was the delivery system pushed during deployment? - no 3.52 was the stent deployed smoothly / without resistance? - the stents were not deployed ¿ if no, please detail any difficulty experienced during deployment: - see event description what artery was the stent placed in? - the stents were never placed was the stent fully deployed from the delivery system prior to removal of the delivery system? - no, they would not deploy did the patient have any pre-existing conditions? - n/a if yes, please specify: - n/a did the patient require any additional procedures as a result of this event? - no what intervention (if any) was required? - n/a was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a please specify if yes - n/a.
 
Event or Problem Description
Supplemental mdr being submitted due to completion of lab evaluation on 25-aug-2022: (b)(4).Used.Visual inspection - red safety tab not returned, the blue other sheath is seperated at the handle.Functional - device flushes without issue.A 0.018inch wire guide passes with no issue.(b)(4).Used.Visual inspection - red safety tab not returned.Blue sheath is seperated at the handle.Functional - device flushes without issue, a 0.018 inch wire guide passes with no issues.(b)(4).Unused.Returned in original packaging.Visual - red safety tab returned in place on device.No damage observed.Functional - device flushes with no issue.0.018inch wire guide passes with no issues.Stent deploys with no issue.(b)(4).Unused.Returned in original packaging.Visual - red safety tab returned in place on device.No damage observed.Functional - device flushes with no issue.0.018inch wire guide passes with no issues.Stent deploys with no issue.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 21-oct-22.
 
Additional Manufacturer Narrative
Pma/510(k) #p050017 s002 and s003.Device evaluation.The 04 devices of rpn ziv5-18-125-8-80 and lot number c1946820, involved in this complaint, were returned for evaluation - 02 used without the original packaging and 02 unused in the original packaging.With the information provided, a physical examination and document-based investigation was conducted.(b)(4) was raised to address the instances of flexor material separating from the handles and (b)(4) was raised for the off label use, of the successful placement of a 3rd device in the sfa.Lab evaluation.The devices related to this occurrence underwent a laboratory evaluation on the 25th august 2022.On evaluation of the devices, the following was observed: (b)(4) returned used.Visual inspection - red safety tab not returned, the blue other sheath is separated at the handle.Functional - device flushes without issue.A 0.018inch wire guide passes with no issue.(b)(4) returned unused in original packaging visual - red safety tab returned in place on device.No damage observed.Functional - device flushes with no issue.0.018inch wire guide passes with no issues.Stent deploys with no issue.Document review.Prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.There is evidence to suggest that the customer did not follow the instructions for use.It should be noted that the instructions for use (ifu0043) states the following: ¿the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries.¿ from the information given, it is known that the physician attempted to deploys these stents in the sfa for which they are not intended.Root cause review a definitive root cause of off label use was determined from the investigation.As per controls, off label use complaints are considered to be unforeseen misuse.It is unknown how the device will function outside of its intended use.Using a device outside its validated intended area of use, means we cannot predict how the device will perform.Using this device in the sfa which was calcified, may have caused the delivery system to separate from the handle as the sfa is not the intended location of these devices.Summary this pr was raised to address the issue of the outer flexors separating from the handles during use.It should be noted that, as the device was used outside of their validated state and/or against the instructions provided in the ifu, it is not possible to predict how the devices will perform or function.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.A 3rd stent was used and the procedure was completed successfully.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key15248846
Report Number3001845648-2022-00538
Device Sequence Number15088314
Product Code NIO
UDI-Device Identifier10827002437835
UDI-Public(01)10827002437835(17)250527(10)C1946820
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2025
Device Model NumberG43783
Device Catalogue NumberZIV5-18-125-8-80
Device Lot NumberC1946820
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/22/2022
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/25/2022
Supplement Date Received by Manufacturer07/25/2022
07/25/2022
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date09/23/2022
11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale